Alert archive / Colorado / Freeze Warnings in 2013
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 5, 2013, 6:05 PM MDT for 5 counties in Colorado. It took effect at Oct 5, 2013, 11:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2013, 6:05 PM MDT (00:05 UTC)
- In effect from
- Oct 5, 2013, 11:00 PM MDT
- Expired
- Oct 6, 2013, 9:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3244 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009 WWUS75 KBOU 060005 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 605 PM MDT SAT OCT 5 2013 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .WINDS WILL DECREASE AND BECOME LIGHT IN MOST LOCATIONS TONIGHT. THE LIGHTER WINDS IN COMBINATION WITH MOSTLY CLEAR SKIES AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING IN MOST AREAS. THE FREEZE WARNING WILL BE IN EFFECT FOR LOCATIONS THAT DID NOT SEE A KILLING FREEZE LAST NIGHT. COZ043-044-048-050-051-060815- /O.NEW.KBOU.FZ.W.0002.131006T0500Z-131006T1500Z/ CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY... ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 605 PM MDT SAT OCT 5 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY. * TEMPERATURE...24 TO 30. * IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. BRING ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD BE DRAINED TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARJENBRUCH
3 follow-up statements
121 WWUS75 KBOU 060323 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 923 PM MDT SAT OCT 5 2013 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .WINDS WILL CONTINUE TO DECREASE AND BECOME LIGHT IN MOST LOCATIONS TONIGHT. THE LIGHTER WINDS IN COMBINATION WITH MOSTLY CLEAR SKIES AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING IN MOST AREAS. THE FREEZE WARNING WILL BE IN EFFECT FOR LOCATIONS THAT DID NOT SEE A KILLING FREEZE LAST NIGHT. COZ043-044-048-050-051-061500- /O.CON.KBOU.FZ.W.0002.131006T0500Z-131006T1500Z/ CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY... ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 923 PM MDT SAT OCT 5 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... * TEMPERATURE...24 TO 30. * IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. BRING ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD BE DRAINED TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARJENBRUCH
720 WWUS75 KBOU 061011 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 411 AM MDT SUN OCT 6 2013 ...FREEZING TEMPERATURES THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP NEAR OR A LITTLE BELOW FREEZING THIS MORNING...ESPECIALLY IN THE SOUTH PLATTE RIVER VALLEY. COZ043-044-048-050-051-061500- /O.CON.KBOU.FZ.W.0002.000000T0000Z-131006T1500Z/ CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY... ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 411 AM MDT SUN OCT 6 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...26 TO 32. * IMPACTS...ANY PLANTS THAT DID NOT FREEZE LAST NIGHT WILL BE SUSCEPTIBLE AGAIN TO BELOW FREEZING TEMPERATURES TONIGHT. BRING ANY FREEZE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. ALSO...ABOVE GROUND OUTDOOR SPRINKLER LINES SHOULD BE DRAINED TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GIMMESTAD
602 WWUS75 KBOU 061511 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 911 AM MDT SUN OCT 6 2013 COZ043-044-048-050-051-061615- /O.EXP.KBOU.FZ.W.0002.000000T0000Z-131006T1500Z/ CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...EATON...FORT LUPTON...GREELEY... ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 911 AM MDT SUN OCT 6 2013 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE CLIMBED ABOVE FREEZING...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 3:03 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 5, 3:03 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 303 PM MDT SAT OCT 5 2013 .SHORT TERM...TONIGHT AND SUNDAY...NORTHERLY FLOW ALOFT WILL BECOME NORTHWESTERLY SUNDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE GREAT BASIN. AT THE SURFACE...A STRONG LOW OVER THE NORTHERN PLAINS WILL CONTINUE TO PROGRESS EASTWARD. GUSTY NORTHWESTERLY WINDS WILL DIE OFF EARLY THIS EVENING AND BECOME LIGHT BY MIDNIGHT. OVERNIGHT LOWS WILL BE COOL AGAIN WITH READINGS IN THE 30S. MOST LOCATIONS WILL BE SLIGHTLY WARMER TONIGHT VERSUS LAST NIGHT...THEREFORE WILL NOT ISSUE ANY FROST OR FREEZE HIGHLIGHTS. HOWEVER MANY LOCATIONS WILL SEE FROST AGAIN TONIGHT. IT WILL BE COLD IN THE MOUNTAIN VALLEYS TONIGHT BECAUSE OF THE FRESH SNOW...CLEAR SKIES AND LIGHT WINDS. LOWS WILL FALL INTO THE TEENS AND MAY SEE A FEW SINGLE DIGIT READINGS. ON SUNDAY...MOSTLY SUNNY SKIES WILL PREVAIL AS THE AIRMASS WARMS AND DRIES. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID TO UPPER 60S OVER NORTHEAST COLORADO. .LONG TERM...TRANQUIL AUTUMN WEATHER IN STORE FORE THE FORECAST AREA THROUGH WEDNESDAY NIGHT BENEATH A BROAD UPPER LEVEL RIDGE. TEMPERATURES WARM THROUGH TUESDAY WITH READINGS 3 TO 5 DEG C ABOVE AVERAGE MONDAY AND TUESDAY. TEMPERATURES THEN START A GENTLE SLIDE BEGINNING WEDNESDAY WITH HEIGHT FALLS IN RESPONSE TO THE NEXT UPPER TROUGH CARVING OUT OVER THE GREAT BASIN. AREA REMAINS DRY ON WEDNESDAY ALONG SHOULD SEE AN INCREASE IN HIGH CLOUDS THROUGH THE DAY WITH STRENGTHENING SOUTHWESTERLY FLOW ALOFT. FOR THE LATTER HALF OF THE WEEK...MEDIUM RANGE MODELS CONTINUE TO SHOW AN UPPER TROUGH CLOSING OFF OVER THE LOWER GREAT BASIN ON THURSDAY...AND THEN TRACKING EASTWARD OVER THE FOUR CORNERS REGION THURSDAY NIGHT. FROM THERE MODELS DIVERGE WITH THE GFS TRACKING THE 500MB LOW DUE EAST OVER SOUTHEAST COLORADO BY 12Z/FRIDAY. THE ECMWF SHOWS THE 500MB LOW MOVING UP AROUND CHEYENNE BY THAT TIME... WHILE THE CANADIAN GEM HANGS BACK THE UPPER LOW OVER NORTHERN UTAH. THEREFORE CONFIDENCE IN THE LATE WEEK FORECAST IS LOW AT THIS TIME. FOR NOW...WILL JUST TREND FORECAST TOWARDS A WETTER AND COOLER REGIME. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY WITH ONLY A FEW HIGH CLOUDS. NORTHWESTERLY WINDS WILL GUST TO 25 KNOTS THROUGH 00Z AND THEN DECREASE AND TURN SOUTH TO SOUTHWEST BY 06Z. LIGHT WINDS WILL PREVAIL SUNDAY. BY AFTERNOON THE LIGHT WINDS WILL TURN NORTHEASTLERLY. && .HYDROLOGY...NO CONCERN. NEXT CHANCE FOR PRECIPITATION WILL BE LATE THURSDAY AND INTO FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM....BAKER AVIATION...MEIER
Hazardous weather outlook, Oct 5, 10:40 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT SAT OCT 5 2013 COZ030>051-060445- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE ANOTHER BREEZY DAY AS A LARGE STORM OVER THE NORTHERN PLAINS MOVES SLOWLY EASTWARD. WINDS WILL GUST AS HIGH AS 40 MPH OVER THE NORTHEAST PLAINS. WINDS WILL DIMINISH IN THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA THROUGH THE MIDDLE OF NEXT WEEK. THE NEXT CHANCE OF PRECIPITATION AND COOLER TEMPERATURES WILL ARRIVE LATE ON THURSDAY OR FRIDAY WHEN ANOTHER PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION. UNTIL THAT TIME EXPECT TEMPERATURES TO BE NEAR TO ABOVE AVERAGE FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEIER/BAKER
Nearby
Freeze Warnings in Colorado, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.